Psychotic illness during treatment with clomifen
Type of Spiritual Experience
A description of the experience
Dtsch Med Wochenschr. 1990 Jun 15;115(24):936-9.
[Psychotic illness during treatment with clomifen].
[Article in German]
Kapfhammer HP1, Messer T, Hoff P.
- 1Psychiatrische Klinik und Poliklinik, Universität München.
Psychotic illness recurred in a 25-year-old manic-depressive woman during anti-infertility treatment with clomiphene citrate. The symptoms of this episode (disturbance of consciousness, psychomotoric abnormalities, paranoid-hallucinatory syndrome with transient neurological dysfunctions) differed significantly from previous and subsequent psychotic patterns. No organic cause other than treatment with clomiphene could be discovered despite intensive diagnostic efforts. The pathogenetic role of clomiphene is supported by comparable findings in certain post-partum psychoses. Women with a history of psychiatric disorders are especially at risk.